×

Operators with jumping nonlinearities and combinatorics. (English) Zbl 0671.47056

The solvability of equations with jumping nonlinearities \[ (1)\quad u+\lambda Su^+-\mu Su^-=f \] in finite dimensional spaces is studied. Here S is a linear symmetric operator in \({\mathbb{R}}^ n\), \(\lambda\) and \(\mu\) are real parameters, \(u^+=[u^+_ 1,...,u^+_ n]\), \(u^- [u^-_ 1,...,u^-_ n]\). A relation between this problem and certain combinatorial problems is explained. Denote by \(C^ n\) the cube in \({\mathbb{R}}^ n\) with the vertices all coordinates of which equal either 1 or -1. For any arbitrary hyperplane \(\rho\) in \({\mathbb{R}}^ n\) containing no vertex of \(C^ n\), two nonnegative integers d(\(\rho)\), k(\(\rho)\) depending only on the number and position of the vertices of \(C^ n\) lying in one half-space with respect to \(\rho\) are defined. It is proved that there exist a linear symmetric operator S in \({\mathbb{R}}^ n\) and reals \(\lambda\), \(\mu\) such that \(| \deg (S_{\lambda,\mu},0,B)| =d(\rho)\) and (1) has at least k(\(\rho)\) solutions for every regular \(f\in {\mathbb{R}}^ n\). (Here \(S_{\lambda,\mu}=\lambda Su^+-\mu Su^- ,B\) is an open ball centered at the origin.)
Reviewer: M.Kucera

MSC:

47J05 Equations involving nonlinear operators (general)
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Ambrosetti, A.; Prodi, G., On the inversion of some mappings with singularities between Banach spaces, Annali Mat. pura appl., 93, 231-246 (1973) · Zbl 0288.35020
[2] Prodi, G.; Ambrosetti, A., Analisi non lineare (1973), Scoula Normale Superiore: Scoula Normale Superiore Pisa, I. quaderno · Zbl 0352.47001
[3] Ambrosetti, A., Existence and multiplicity results for some classes of nonlinear problems, (Proc. ICM-82 (1984), PWN-Polish Scientific: PWN-Polish Scientific Warszawa) · Zbl 0568.35008
[4] Dancer, E. N., On the existence of solutions of certain asymptotically homogeneous problem, Math. Z., 177, 33-48 (1981) · Zbl 0438.35023
[5] Fucík, S., Solvability of nonlinear equations and BVP (1980), Reidel-Dordrecht and Soc. of Czechoslovak Mathematicians and Physicists: Reidel-Dordrecht and Soc. of Czechoslovak Mathematicians and Physicists Prague · Zbl 0453.47035
[6] Švarc, R., The solution of a Fučík’s conjecture, Commentat. math. Univ. Carol., 25, 483-517 (1984) · Zbl 0562.47049
[7] Švarc, R., Some combinatorial results about operators with jumping nonlinearities, Commentat. math. Univ. Carol., 28, 4 (1987) · Zbl 0652.47040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.